Alert archive / California / Wind Advisories in 2009

Wind Advisory 14, NWS San Diego, CA

April 8, 2009Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 8, 2009, 2:53 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2009, 2:53 AM PDT (09:53 UTC)
Expired
Apr 8, 2009, 10:00 PM PDT
In force
19 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2009-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2009-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2181 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 080953
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
253 AM PDT WED APR 8 2009

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA TODAY AND
INTO THE GREAT BASIN TONIGHT WILL BRING STRONGER ONSHORE FLOW AND
WINDS ALOFT WITH STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS
THROUGH THIS EVENING. WINDS ARE EXPECTED TO BE STRONGEST AND MOST
WIDESPREAD LATE THIS AFTERNOON THROUGH EARLY EVENING.

CAZ055-082200-
/O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-
253 AM PDT WED APR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND
ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL
DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ060-082200-
/O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/
APPLE AND LUCERNE VALLEYS-
253 AM PDT WED APR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS 
WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ056-082200-
/O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/
RIVERSIDE COUNTY MOUNTAINS-
253 AM PDT WED APR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND
ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL
DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ061-082200-
/O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/
COACHELLA VALLEY-
253 AM PDT WED APR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF NORTHWEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE BANNING
PASS AND EAST OF INTERSTATE 10 WITH ISOLATED GUSTS TO 60 MPH
POSSIBLE. WINDS WILL DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ058-082200-
/O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/
SAN DIEGO COUNTY MOUNTAINS-
253 AM PDT WED APR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND
ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL
DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ062-082200-
/O.NEW.KSGX.WI.Y.0014.090408T0953Z-090409T0500Z/
SAN DIEGO COUNTY DESERTS-
253 AM PDT WED APR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND
ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL
DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

MARTIN

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX
2 follow-up statements
000 
WWUS76 KSGX 082030
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT WED APR 8 2009

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS
EVENING...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA TODAY AND
INTO THE GREAT BASIN TONIGHT WILL BRING STRONG AND GUSTY WINDS
FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. WINDS ARE
EXPECTED TO BE STRONGEST AND MOST WIDESPREAD LATE THIS AFTERNOON
THROUGH EARLY EVENING.

CAZ055-090500-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-
130 PM PDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND
ON EAST SLOPES WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL
DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ060-090500-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
APPLE AND LUCERNE VALLEYS-
130 PM PDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS
WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. WINDS WILL DECREASE
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ056-090500-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
RIVERSIDE COUNTY MOUNTAINS-
130 PM PDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND
ON EAST SLOPES WITH ISOLATED GUSTS TO 55 MPH POSSIBLE. WINDS WILL
DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ061-090500-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
COACHELLA VALLEY-
130 PM PDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF NORTHWEST WINDS INCREASING TO 20 TO 30 MPH IN THE
AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR THE
BANNING PASS AND EAST OF INTERSTATE 10 WITH ISOLATED GUSTS TO
55 MPH POSSIBLE. WINDS WILL DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ058-090500-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
SAN DIEGO COUNTY MOUNTAINS-
130 PM PDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND
ON EAST SLOPES WITH ISOLATED GUSTS TO 55 MPH POSSIBLE. WINDS WILL
DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ062-090500-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
SAN DIEGO COUNTY DESERTS-
130 PM PDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF WEST WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGE TOPS AND
ON EAST SLOPES WITH ISOLATED GUSTS TO 55 MPH POSSIBLE. WINDS WILL
DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

MM
000 
WWUS76 KSGX 090446
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
946 PM PDT WED APR 8 2009


CAZ055-090600-
/O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-
946 PM PDT WED APR 8 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

$$

CAZ060-090600-
/O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
APPLE AND LUCERNE VALLEYS-
946 PM PDT WED APR 8 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

$$

CAZ056-090600-
/O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
RIVERSIDE COUNTY MOUNTAINS-
946 PM PDT WED APR 8 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

$$

CAZ061-090600-
/O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
COACHELLA VALLEY-
946 PM PDT WED APR 8 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

$$

CAZ058-090600-
/O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
SAN DIEGO COUNTY MOUNTAINS-
946 PM PDT WED APR 8 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

$$

CAZ062-090600-
/O.EXP.KSGX.WI.Y.0014.000000T0000Z-090409T0500Z/
SAN DIEGO COUNTY DESERTS-
946 PM PDT WED APR 8 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

$$


MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:30 PM PDT, 5 hours 23 minutes earlier.

Area forecast discussion, Apr 7, 9:30 PM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT TUE APR 7 2009

.SYNOPSIS...
A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE INLAND
TONIGHT THROUGH WEDNESDAY NIGHT BRINGING LIGHT SHOWERS...AND STRONG
GUSTY WINDS IN THE MOUNTAINS AND DESERTS. A SECOND LOW PRESSURE
SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW FRIDAY THROUGH EARLY
SATURDAY. FAIR AND WARMER WEATHER IS EXPECTED SUNDAY AND MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THIS EVENING...SATELLITE IMAGERY SHOWS THE CLOUDS ASSOCIATED WITH
THE FRONTAL BAND MOVING INTO ORANGE COUNTY...THE INLAND EMPIRE AND
THE SAN DIEGO COUNTY COASTAL AREAS. RADAR INDICATES ISOLATED...LIGHT
SHOWERS AS WELL. MOST OF THE SHOWER ACTIVITY IS EXPECTED TO STAY TO
THE NORTH...AND SAN DIEGO COUNTY SHOULD ONLY SEE A FEW LIGHT
SHOWERS. THROUGH WEDNESDAY MORNING...PRECIP AMOUNTS ARE EXPECTED
TO BE LESS THAN 0.15 INCH AT THE COAST AND IN THE INLAND
VALLEYS...WITH THE MTNS LIKELY TO GET NO MORE THAN FOUR TENTHS OF AN
INCH OF LIQUID PRECIP. ABOVE 6000 FEET SNOW ACCUMULATIONS SHOULD BE
ONE INCH OR LESS. THE WINDS HAVE INCREASED...AND THE MOUNTAINS AND
DESERTS ARE EXPERIENCING NEAR ADVISORY STRENGTH WINDS WITH SOME
ISOLATED GUSTS ABOVE 45 MPH.

THEN FOR WEDNESDAY AFTERNOON THE MODELS SHOW A SECONDARY WAVE THAT
ROTATES THROUGH THE SAME TROUGH...WHICH COULD PRODUCE MORE SHOWERS
THEN. THE MOISTURE IS ALL BELOW 10000 FEET AND THERE IS NOT A LOT OF
IT. WINDS MIGHT BE THE BIGGER STORY WITH THIS WEAK STORM...BUT RIGHT
NOW ARE EXPECTED TO REMAIN JUST UNDER ADVISORY CRITERIA. THE
STRONGEST WINDS WILL OCCUR IN THE MOUNTAINS AND DESERTS THIS EVENING
AND AGAIN WEDNESDAY AFTERNOON...COINCIDING WITH THE RAIN. SNOW WILL
NOT AMOUNT TO MUCH...BUT AN INCH OR TWO IS POSSIBLE ABOVE 6000 FEET
FOR THE WHOLE STORM. ON THURSDAY WE GET A CHANCE TO PAUSE ENOUGH TO
FOCUS ON THE STORM COMING FRIDAY. THIS ONE WILL PRODUCE MORE RAIN
AND MOUNTAIN SNOW...NOT A LOT OF WIND...BUT MAYBE EVEN A FEW
THUNDERSTORMS. CONFIDENCE IS HIGH THAT THIS SYSTEM WILL IMPACT
SOUTHERN CALIFORNIA BETWEEN FRIDAY AND SATURDAY...BUT THE DETAILS
WILL NEED TO BE WORKED OUT. SHOWERS WILL TAPER OFF SATURDAY AND HIGH
PRESSURE BEGINS TO RETURN INDICATING FAIR WEATHER AND A WARMING
TREND FOR SUN AND MON OF NEXT WEEK. MODELS INDICATE ANOTHER TROUGH
MOVING INTO SOCAL TUESDAY INTO WEDNESDAY WHICH WOULD INCREASE THE
MARINE LAYER AND COASTAL CLOUDINESS...AND BRING COOLER WEATHER TO
ALL AREAS...BUT RIGHT NOW IT APPEARS NO RAIN.

&&

.AVIATION...080400Z...
ONLY ISOLATED SHOWERS ARE EXPECTED OVERNIGHT WITH LITTLE EFFECT ON
VIS. OTHERWISE...AREAS OF SCT-BKN CONDITIONS...GRADUALLY BECOMING
SCT WILL OCCUR OVERNIGHT. CIGS WILL BE MOSTLY 2000-3500 FT MSL WITH
TOPS LOCALLY OVER 6000 FT. VIS WILL GENERALLY BE OVER 5 MILES.
SCT-BKN CONDITIONS WILL DOMINATE WED WITH CIGS GENERALLY BETWEEN
3000-4000 FT MSL. SCATTERED SHOWERS WILL OCCUR AND COULD BRING CIGS
LOCALLY TO 2000 FT AND VIS LOCALLY TO 3-5 MILES. SCT-BKN CONDITIONS
WITH CIGS AROUND 3000 FT MSL ARE EXPECTED WED NIGHT. LOCAL WIND
GUSTS OVER 40 KT WILL BE POSSIBLE OVER THE DESERTS AND DESERT SLOPES
OF THE MTNS THIS EVENING AND AGAIN WED AFTERNOON/EVENING...INCLUDING
IN THE COACHELLA VALLEY. KPSP AND KTRM WILL OCCASIONALLY HAVE
VARIABLE WIND DIRECTIONS DUE TO ROTORS...THOUGH THE WINDS WILL
MOSTLY BE FROM THE NW.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC...PG
AVIATION...MAXWELL
Hazardous weather outlook, Apr 7, 3:45 PM PDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 PM PDT TUE APR 7 2009

CAZ042-043-048-050-055>058-060>062-081430-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
345 PM PDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STORM SYSTEM WILL ARRIVE THIS EVENING SPREADING LIGHT RAIN ACROSS
THE REGION AND BRINGING STRONG...GUSTY WINDS TO PORTIONS OF THE
MOUNTAINS AND DESERTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STORM SYSTEM WILL CONTINUE TO BRING SHOWERS THROUGH WEDNESDAY
AFTERNOON AND GUSTY WINDS TO THE MOUNTAINS AND DESERTS. IT WILL ALSO
BRING A COUPLE INCHES OF SNOW TO THE MOUNTAINS ABOVE 5000 FEET.

ANOTHER STORM SYSTEM IS EXPECTED FRIDAY...BRINGING LIGHT TO MODERATE
RAIN...MOUNTAIN SNOW...AND STRONG WINDS TO THE AREA. THIS STORM WILL
MOVE OFF TO THE EAST ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

In the hours before

Local storm report, Apr 7, 9:57 PM PDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 PM PDT TUE APR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     NON-TSTM WND GST 7 SE LUCERNE VALLEY     34.37N 116.87W
04/07/2009  M61 MPH          SAN BERNARDINO     CA   TRAINED SPOTTER

            PEAK GUST 61 MPH, NO DAMAGE REPORTED.

&&

BM

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.